That's the problem with some of these meds - Bravecto especially - it took them an incredibly long time to admit that it might be linked to neurological conditions, and now it does specifically warn about that - but it does seem that it is linked to dogs that have some sort of underlying condition that then becomes exacerbated by Bravecto (and unfortunately they can't test for whatever it might be before you use it). Some dogs can use Bravecto with no problems (my sister uses it because one of her dog was reacting to the previous meds she was using), but you won't know til after you give it.Yes, she was given Heartgard and Bravecto. We don't intend to give her either of those again.
It's pretty confusing, though, because she showed milder versions of these symptoms from very early on, before (so far as I know) she received flea/tic/heartworm meds. She did seem to have a big uptick in symptoms starting with the last administration of the medications (which was also the first time she got a three-month dose of the Bravecto, rather than the puppy-version one-month dose). But since the symptoms seem to have preceded the start of any of these meds, it seems likely that there's an underlying condition and the meds, at most, exacerbate it.
Yes after years of people saying it was the cause of seizures / neurological problems and death and Bravecto denying it, they finally have started giving warnings about it.I believe the package information specifically warns that it should not be used in dogs with a history of seizures...
Personally I would go to another neurologist - as someone else mentioned maybe even at a teaching hospital where they're on the cutting edge of things. Your vet should be fine with another opinion if they're stumped.Just answered Tom -- thank you for your response!
Online, I see so much about the risks of these heartworm/flea/tic medications.
But the neurologist we've seen was quite dismissive of even the possibility that these medications are involved.
Have others encountered this attitude in veterinarians?